Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 4, 2012, 4:30 PM CDT for Itawamba County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 4:30 PM CDT (21:30 UTC)
- Expired
- Aug 4, 2012, 5:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
County Itawamba County, MS
The radar
The Columbus AFB radar (KGWX), 60 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1860 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
368
WWUS84 KMEG 042130
SPSMEG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
430 PM CDT SAT AUG 4 2012
MSZ006-017-042200-
TISHOMINGO MS-ITAWAMBA MS-
430 PM CDT SAT AUG 4 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...
NORTHEASTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTH CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER FAIRVIEW AT 430 PM CDT...MOVING NORTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ITAWAMBA AND TISHOMINGO COUNTIES SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BAY SPRINGS
LAKE.
&&
LAT...LON 3451 8815 3432 8816 3422 8830 3432 8841
3459 8823 3452 8814
TIME...MOT...LOC 2130Z 221DEG 7KT 3435 8828
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:33 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 4, 3:33 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
333 PM CDT SAT AUG 4 2012
.DISCUSSION...
FINALLY WILL SEE A PATTERN SHIFT OVER THE NEXT WEEK AS AN UPPER TROF
MOVES OVER THE EASTERN UNITED STATES. EXPECT TWO COLD FRONTS TO MOVE
THROUGH THE REGION WHICH SHOULD FINALLY BRING AN END TO THE HEAT
WAVE.
TONIGHT...A COLD FRONT THAT CURRENTLY STRETCHES FROM CHICAGO
ILLINOIS TO ST JOSEPH MISSOURI WILL SINK SOUTH. EXPECT A LINE OF
SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE FRONT THIS EVENING.
SOME STORMS MAY BECOME SEVERE ALONG THE LINE. EXPECT THE LINE TO
BEGIN MOVING INTO THE MIDSOUTH SHORTLY AFTER MIDNIGHT. THE LINE WILL
LIKELY BE DYING BY THIS POINT BUT STILL CAN/T RULE OUT A FEW STRONG
TO SEVERE STORMS. OTHERWISE...THIS EVENING SHOULD BE RELATIVELY
QUIET WITH THE EXCEPTION OF A FEW STORMS ACROSS PORTIONS OF
NORTHEAST MISSISSIPPI THAT ARE DEVELOPING IN RESPONSE TO A SHORTWAVE
MOVING THROUGH THE REGION. HOWEVER THESE STORMS SHOULD BE
SHORT-LIVED AS THE SHORTWAVE IS PUSHING EAST OF THE AREA. LOWS WILL
BE IN THE MID TO UPPER 70S.
SUNDAY...COLD FRONT MOVES INTO THE MIDSOUTH. EXPECT NUMEROUS SHOWERS
AND THUNDERSTORMS TO DEVELOP IN RESPONSE TO THE FRONT INTERACTING
WITH DAYTIME HEATING. EXPECT SOME STORMS TO BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS. THE BIG QUESTION IS HOW MUCH ACTIVITY FROM
THE OVERNIGHT THUNDERSTORMS WILL STILL BE AROUND AT 7 AM. THIS WILL
PLAY A HUGE ROLE ON LATER THUNDERSTORM DEVELOPMENT AS WELL AS
TEMPERATURES. CLOUD COVER FROM SOME SHOWERS THIS MORNING...REALLY
PREVENTED DEVELOPMENT ACROSS WEST TENNESSEE. CLOUDS ALSO KEPT
TEMPERATURES DOWN ACROSS WESTERN KENTUCKY. DEWPOINTS HAVE BEEN
IN THE MID TO UPPER 70S AND EXPECT SIMILAR CONDITIONS TOMORROW. WILL
FORECAST HIGHS IN THE LOWER TO MID 90S. THESE TEMPERATURES COMBINED
WITH THE DEWPOINTS WILL PRODUCE HEAT INDICES ABOVE 105 DEGREES. BUT
WITH SO MUCH UNCERTAINTY WILL HOLD OFF ON ISSUING A HEAT ADVISORY.
WILL LET MIDNIGHT SHIFT SEE HOW OVERNIGHT CONVECTION EVOLVES TO MAKE
FINAL CALL.
SUNDAY NIGHT INTO MONDAY...FRONT WILL CONTINUE TO SINK SOUTH ACROSS
THE CWA. BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE ACROSS
NORTH MISSISSIPPI. MODELS ARE NOT AS QUICK TO PUSH DRIER AIR INTO
THE CWA BEHIND THE FRONT. EXPECT LOWS TO STILL BE IN THE LOWER TO
MID 70S WITH HIGHS ON MONDAY REMAINING IN THE LOWER TO MID 90S.
MONDAY NIGHT THROUGH THURSDAY...SOME DRIER AIR DOES MOVE INTO THE
MIDSOUTH. ALL MODELS INDICATING DIURNAL CONVECTION DEVELOPING EACH
AFTERNOON MAINLY ACROSS SOUTHEASTERN PART OF THE CWA WHERE THE
DEWPOINTS REMAIN HIGHER. LOWS WILL RANGE FROM THE UPPER 60S TO MID
70S WITH HIGHS IN THE LOWER TO MID 90S.
THURSDAY NIGHT THROUGH FRIDAY NIGHT...A SECOND COLD FRONT WILL SINK
SOUTH AS A BROAD UPPER TROF MOVES OVER THE EASTERN UNITED STATES.
EXPECT CHANCES FOR SHOWERS AND THUNDERSTORMS TO EXPAND OVER THE
ENTIRE CWA. HIGH TEMPERATURES ON FRIDAY MAY BE A TAD COOLER DUE TO
CLOUD COVER AND THUNDERSTORMS.
SATURDAY...SFC HIGH PRESSURE WILL MOVE INTO THE REGION. COOLER AND
DRIER AIR WILL FILTER INTO THE REGION. EXPECT PLEASANT CONDITIONS AS
A RESULT WITH HIGHS IN THE UPPER 80S FOR THE MOST PART.
KRM
&&
.AVIATION...
18Z TAF SET
A WEAK DISTURBANCE OVER SOUTHERN IL/WRN KY SEEMS TO BE THE FEATURE
OF THE DAY. CONVECTION ASSOCD WITH THIS FEATURE IS FIRING UP
GENERALLY EAST OF THE MIDSOUTH. THE SEMI PERMANENT UPPER RIDGE OVER
THE SOUTHERN PLAINS SEEMS TO BE WINNING OUT ACROSS MOST OF THE
MIDSOUTH ATTM. DECIDED TO REMOVE THE VCTS FROM KMEM AND KJBR AND
LEFT IT IN KMKL AND KTUP WHERE PRECIP CHANCES ARE A LITTLE
HIGHER. WINDS WILL GENERALLY BE SSW AROUND 10 KTS THIS AFTN. SOME SHRA
AND TSRA ACTIVITY WILL DEVELOP ALONG AN APPROACHING COLD FRONT AS
IT MOVES THROUGH MISSOURI. THIS ACTIVITY COULD PUSH INTO NE AR AND
THE MO BOOTHEEL AS EARLY AS THIS EVENING BUT CONFIDENCE IS FAIRLY
LOW ATTM. FOR NOW WENT VFR OVERNIGHT WITH SOUTH WINDS AT 6-10. AS
THE FRONT SAGS INTO THE AREA PRECIP CHANCES WILL INCREASE SO WENT
WITH A VCTS AT KJBR AFT 05/13Z AND KMEM/KMKL AFT 05/15Z.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 80 94 75 92 / 20 60 60 20
MKL 77 90 71 90 / 30 60 60 20
JBR 79 92 70 93 / 30 60 30 10
TUP 75 93 75 91 / 10 60 60 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COAHOMA-DESOTO-
LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA-
YALOBUSHA.
TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CROCKETT-DYER-
FAYETTE-GIBSON-HAYWOOD-LAKE-LAUDERDALE-OBION-SHELBY-TIPTON.
&&Hazardous weather outlook, Aug 4, 4:39 AM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 439 AM CDT SAT AUG 4 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 439 AM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON AND EARLY EVENING FOR THE AREA GENERALLY ALONG AND WEST OF A LINE FROM AROUND UNION CITY TENNESSEE TO SOMERVILLE TENNESSEE TO COFFEEVILLE MISSISSIPPI. A FEW STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY FROM LATE MORNING INTO EARLY EVENING...WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF MORE ORGANIZED SEVERE WEATHER SUNDAY AHEAD OF A COLD FRONT APPROACHING FROM THE NORTH. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT ALTHOUGH LARGE HAIL IS ALSO POSSIBLE. A HEAT ADVISORY MAY BE NEED FOR PORTIONS OF THE AREA AHEAD OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY INTO SUNDAY NIGHT. JCL
In the hours before
Special weather statement, Aug 4, 3:25 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 325 PM CDT SAT AUG 4 2012 MSZ024-042100- MONROE MS- 325 PM CDT SAT AUG 4 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 400 PM CDT FOR... MONROE COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES SOUTH OF ABERDEEN AT 325 PM CDT...MOVING NORTHEAST AT 5 MPH. PEOPLE IN MONROE COUNTY...INCLUDING LOCATIONS NEAR ABERDEEN...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3400 8843 3376 8827 3367 8859 3380 8869 TIME...MOT...LOC 2025Z 238DEG 4KT 3378 8854
Special weather statement, Aug 4, 4:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
430 PM CDT SAT AUG 4 2012
MSZ006-017-042200-
TISHOMINGO MS-ITAWAMBA MS-
430 PM CDT SAT AUG 4 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...
NORTHEASTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTH CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER FAIRVIEW AT 430 PM CDT...MOVING NORTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ITAWAMBA AND TISHOMINGO COUNTIES SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BAY SPRINGS
LAKE.
&&
LAT...LON 3451 8815 3432 8816 3422 8830 3432 8841
3459 8823 3452 8814
TIME...MOT...LOC 2130Z 221DEG 7KT 3435 8828The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:36 AM CDT | Heat Advisory | MEG | Coahoma, DeSoto, Lafayette, Marshall, Panola, Quitman and 4 more | 15 hr |
| Aug 4, 3:25 PM CDT | Special Weather Statement | MEG | Monroe | 35 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.